Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 21, 2001, 6:41 PM CDT for Tazewell County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 21, 2001, 6:41 PM CDT (23:41 UTC)
- Expired
- Apr 21, 2001, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 47 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:50 PM CDT | Thunderstorm Wind 50 E | Green Vly, IL | Irrigation tower blown over. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 212343 SVRSPI ILC179-220045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 641 PM CDT SAT APR 21 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 745 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES WEST OF GREEN VALLEY...OR ABOUT 8 MILES EAST OF LEWISTOWN...MOVING NORTHEAST AT 40 MPH. AT 630 PM WINDOWS WERE BLOWN OUT OF A HOUSE IN LEWISTOWN. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN VALLEY SOUTH PEKIN PEKIN MARQUETTE HEIGHTS TREMONT HOPEDALE MORTON MINIER THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. THIS WARNING REPLACES THE TORNADO WARNING AND IS BEING ISSUED FOR A NEW STORM. & LAT...LON 4049 8989 4037 8970 4043 8929 4075 8936 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:05 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 21, 3:05 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT SAT APR 21 2001 SURFACE BOUNDARY HAS SET UP FROM NORTHERN ILLINOIS TO QUINCY TO KANSAS CITY. CONVECTION HAS ALREADY BEGUN TO DEVELOP ALONG THE FRONT ACROSS MISSOURI AND KANSAS. THIS ACTIVITY EXPECTED TO INCREASE AND CRAWL EASTWARD ALONG THE FRONT...WITH MAXIMUM CONVERGENCE ACROSS CENTRAL ZONES. HIGH PRECIPITABLE WATER VALUES AND MODERATE TO STRONG INSTABILITY WILL RESULT IN SOME LARGE HAIL REPORTS...BUT MAIN THREAT WILL BE THE HEAVY RAINFALL FROM TRAINING MULTICELLS. WILL ISSUE A FLASH FLOOD WATCH TONIGHT FROM RUSHVILLE/WINCHESTER THROUGH SPRINGFIELD TO BLOOMINGTON. AREAS FURTHER NORTH MAY SEE ISOLATED HEAVY AMOUNTS...BUT THE MAIN FOCUS WILL BE TO THE SOUTH. AFTER LINGERING ACTIVITY SUNDAY MORNING...ALL MODELS TAKE THE MAIN SYNOPTIC BOUNDARY TO THE NORTH. THIS IS SUSPECT...SINCE ALL OF THE OVERNIGHT THUNDERSTORM ACTIVITY MAY REINFORCE THE FRONT FURTHER SOUTH. WILL KEEP LIKELY POPS FOR THE MORNING HOURS...BUT WILL NOT COMPLETELY REMOVE THEM FOR THE AFTERNOON. SUNDAY NIGHT SHOULD SEE A RELATIVE LULL AS FOCUS SHIFTS TO THE NEXT SYSTEM OUT WEST. WILL KEEP CHANCE POPS IN THE NORTH IN CASE OVERNIGHT ACTIVITY COMES INTO NORTHERN ILLINOIS. MODELS ARE ALL TRENDING A LITTLE FASTER WITH THE FRONT THAT COMES INTO ILLINOIS MONDAY. LOOKS LIKE ANOTHER GOOD SHOT AT THUNDERSTORMS WITH THIS SYSTEM AS THE BOUNDARY PUSHES INTO THE AREA DURING PEAK HEATING TIME. MAIN CHANGE IN THE EXTENDED PORTION OF THE FORECAST WILL BE TO REMOVE POPS ON TUESDAY...AS IT LOOKS LIKE WE WILL BE DRY-SLOTTED IN THE WAKE OF THE MONDAY STORM SYSTEM. A SECONDARY SHORTWAVE IS STILL SLATED FOR WEDNESDAY...SO WILL KEEP CHANCE POPS GOING FOR THEN. LATTER PART OF THE WEEK LOOKS DRY WILL A SLOW WARMING TREND. MRF BRINGS THE NEXT FRONT INTO NORTHERN ILLINOIS SATURDAY...SO WILL INTRODUCE A CHANCE OF RAIN IN THE NORTH. ..04.. SPI TT 064/080 065/079 048 04+62 PIA TT 061/078 062/075 044 04+73 DEC TT 064/080 065/079 048 04+62 CMI TT 062/081 064/082 050 04+62 MTO TT 062/081 064/082 050 04+62 LWV BT 066/084 067/085 052 04632 .ILX...FLASH FLOOD WATCH TNGTX ZNS 38..40>43..47>53.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 38 min |
| Apr 21, 5:43 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 62 min |
| Apr 21, 6:03 PM CDT | Tornado Warning | ILX | Tazewell | 42 min |
| Apr 21, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 52 min |
| Apr 21, 6:28 PM CDT | Tornado Warning | ILX | McLean | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.